Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First Line Atazanavir
Oct 6, 2004

I am probably quite close to starting antiretroviral treatment due to a declining CD4 %. My Doc is suggesting a regimen including Atazanavir as he feels that this is a particularly well tolerated medication. Sounds great to me. My concern is whether or not there is sufficiant data to support use of Atazanavir first line in a treatment naive patient. Does this make sense or would you still recommend a "more tried and true" regimen with Kaletra or Sustiva first line.

Response from Dr. Henry

Good questions which depends on a lot of individual factors obtained during the course of evaluation and follow-up by an HIV specialist. When I use atazanavir up front I usually boost its effectiveness with 100 mg of ritonavir. So far I more often have switched patients to an atazanvir based regimen once they have responded well to an initial regimen with one of the more standard regimens as you mention. KH



Previous
fat deposit from hiv med's
Next
Morning Sickness is not just for pregnat women!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement